Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2015, 6:21 PM CDT for Ellsworth County, Saline County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- May 6, 2015, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 136 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS53 KICT 062321
SVRICT
KSC053-169-070000-
/O.NEW.KICT.SV.W.0087.150506T2321Z-150507T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
WESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BROOKVILLE...OR 14 MILES EAST OF KANOPOLIS...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALINA...BROOKVILLE...FALUN...GLENDALE...KANOPOLIS LAKE AND
KANOPOLIS STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 94 AND 95.
INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9758 3861 9777 3862 9804 3887 9797
3887 9793 3896 9793
TIME...MOT...LOC 2321Z 204DEG 30KT 3875 9790
HAIL...1.25IN
WIND...60MPH
$$
JAKUB3 follow-up statements
044
WWUS53 KICT 062333
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT WED MAY 6 2015
KSC053-062343-
/O.CAN.KICT.SV.W.0087.000000T0000Z-150507T0000Z/
ELLSWORTH KS-
633 PM CDT WED MAY 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLSWORTH COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9758 3861 9777 3862 9792 3896 9793
TIME...MOT...LOC 2333Z 204DEG 30KT 3884 9785
$$
KSC169-070000-
/O.CON.KICT.SV.W.0087.000000T0000Z-150507T0000Z/
SALINE KS-
633 PM CDT WED MAY 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN SALINE COUNTY...
AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKVILLE...
OR 12 MILES WEST OF SALINA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALINA...BROOKVILLE...FALUN AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9758 3861 9777 3862 9792 3896 9793
TIME...MOT...LOC 2333Z 204DEG 30KT 3884 9785
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
KLEINSASSER284
WWUS53 KICT 062342
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT WED MAY 6 2015
KSC169-070000-
/O.CON.KICT.SV.W.0087.000000T0000Z-150507T0000Z/
SALINE KS-
642 PM CDT WED MAY 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN SALINE COUNTY...
AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CULVER...OR 11
MILES NORTHWEST OF SALINA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALINA...BROOKVILLE...FALUN AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9758 3861 9777 3862 9792 3896 9793
TIME...MOT...LOC 2342Z 205DEG 28KT 3890 9781
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER595
WWUS53 KICT 062354
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT WED MAY 6 2015
KSC169-070003-
/O.EXP.KICT.SV.W.0087.000000T0000Z-150507T0000Z/
SALINE KS-
654 PM CDT WED MAY 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SALINE COUNTY WILL
EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9758 3861 9777 3862 9792 3896 9793
TIME...MOT...LOC 2353Z 204DEG 30KT 3890 9781
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:02 PM CDT, 19 minutes earlier.
Area forecast discussion, May 6, 6:02 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 602 PM CDT WED MAY 6 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 220 PM CDT WED MAY 6 2015 ACTIVE WEATHER PATTERN EXPECTED THROUGH THE WEEKEND...WITH PERIODIC BOUTS OF STRONG/SEVERE THUNDERSTORMS EXPECTED. MID-LEVEL VORT MAX IS CURRENTLY MOVING NORTHEAST ACROSS THE CENTRAL HIGH PLAINS...WHICH MAY GIVE ENOUGH OF A GLANCING BLOW FOR SOME LARGE SCALE ASCENT ACROSS THE REGION. MEANWHILE...WIDESPREAD LOW CLOUDS SHOULD CONTINUE TO SCATTER OUT SOME FROM WEST- EAST...WITH AMPLE LOW-LEVEL MOISTURE STREAMING NORTH...YIELDING MODEST-STRONG INSTABILITY AND LITTLE CAP BY PEAK HEATING ALONG/WEST OF I-135. WEAK/MODEST DRYLINE CONVERGENCE IN CONCERT WITH GLANCING BLOW FROM HIGH PLAINS VORT MAX SHOULD FAVOR MORE ISOLATED STORM COVERAGE ALONG DRYLINE BY MID-AFTERNOON...WITH BETTER COVERAGE OVER CENTRAL/NORTHERN KS CLOSER TO UPPER FORCING. INSTABILITY/DEEP LAYER SHEAR COMBO WILL FAVOR SUPERCELLS. OF PARTICULAR NOTE IS THE EXPECTED LOW-LEVEL INSTABILITY...LOW-LEVEL SHEAR AND LOWER CLOUD HEIGHTS PROGGED BY ALL THE GUIDANCE. CONSEQUENTLY...ANY DISCRETE STORM MOVING/DEVELOPING IN THIS ENVIRONMENT WILL CARRY THE THREAT FOR A STRONG TORNADO OR TWO BEFORE 10 PM GENERALLY ALONG/WEST OF I- 135. NOT EXPECTING LONG- TRACK TORNADOES GIVEN WEAKER MID/UPPER FLOW. ACTIVE WEATHER PATTERN WILL CONTINUE ON THURSDAY LATE AFTERNOON- NIGHT...AS A SLOW MOVING FRONTAL ZONE APPROACHES CENTRAL KS FROM THE NORTHWEST. DESPITE LACK OF APPRECIABLE LARGE SCALE ASCENT OTHER THAN SUBTLE RIPPLES ALOFT...EXPECTED STRONG INSTABILITY SHOULD FAVOR VIGOROUS THUNDERSTORM DEVELOPMENT OVER CENTRAL KS ALONG FRONT BY MID- LATE AFTERNOON. MARGINAL SHEAR COUPLED WITH THE STRONG INSTABILITY WILL FAVOR STRONG/SEVER MULTI-CELL AND SUPERCELL STRUCTURES...WITH PRIMARY THREATS BEING LARGE HAIL/DAMAGING WINDS. IF A LARGE THUNDERSTORM COMPLEX CAN MATERIALIZE...MAIN THREAT SHOULD TRANSITION TO LOCALLY VERY HEAVY RAINFALL AMOUNTS THU EVENING/NIGHT...DUE TO WEAKER FLOW ALOFT ORIENTED PARALLEL TO FRONTAL ZONE. FRONTAL PLACEMENT FRIDAY WILL LARGELY DEPEND ON STRENGTH OF CONVECTIVE OUTFLOW FROM THU NIGHT/EARLY FRI STORMS. NONETHELESS...POTENTIAL EXISTS FOR BOUNDARY TO REMAIN DRAPED/STALLED ACROSS THE REGION...AS SHORTWAVE ENERGY CONTINUES TO ENCROACH FROM THE SOUTHWEST CONUS. ONCE AGAIN...DEPENDING ON AMOUNT OF DESTABILIZATION...COULD SEE ADDITIONAL STRONG/SEVERE STORMS FRIDAY AFTERNOON-EVENING IN VICINITY OF THE FRONT. LIKE THU...THINKING MARGINAL DEEP LAYER SHEAR WILL LIKELY PREVENT A WIDESPREAD SEVERE OUTBREAK...ALTHOUGH LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. ADK .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 220 PM CDT WED MAY 6 2015 SATURDAY-SUNDAY TIMEFRAME STILL HAS THE GREATEST POTENTIAL FOR A MORE WIDESPREAD/SIGNIFICANT SEVERE WEATHER OUTBREAK...AS POWERFUL SOUTHWEST CONUS TROUGH FINALLY EJECTS EAST/NORTHEAST OVER THE CENTRAL/SOUTHERN PLAINS ATOP AN INCREASINGLY MOIST/UNSTABLE WARM SECTOR. THERE REMAINS QUITE A BIT OF UNCERTAINTY SURROUNDING TIMING AND PLACEMENT OF VARIOUS SYNOPTIC FEATURES...WHICH WILL HEAVILY INFLUENCE SEVERE POTENTIAL AND PLACEMENT. CONSEQUENTLY...WILL NOT YET GET TOO CAUGHT UP IN SPECIFICS SURROUNDING THIS PERIOD. MEDIUM RANGE CONSENSUS SUPPORTS A RETURN TO A MUCH QUIETER WEATHER PATTERN BY EARLY NEXT WEEK...WITH DRY CONDITIONS AND SEASONAL TEMPERATURES EXPECTED. ADK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 559 PM CDT WED MAY 6 2015 WIDELY SEPARATED SEVERE THUNDERSTORMS CONTINUE ACROSS CENTRAL/SOUTH CENTRAL KS EARLY THIS EVENING. WILL NEED VCTS AND/OR TEMPO +TSRA AT RSL...SLN...HUT...ICT TERMINALS FOR THIS EVENING. SOUTHERLY LOW-LEVEL JET WILL HELP TO MAINTAIN ONGOING STORM ACTIVITY. THESE STORMS SHOULD SLIDE INTO EASTERN KS OVERNIGHT AND MAY IMPACT CNU TERMINAL. LOW STRATUS WILL LIKELY DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT INTO THURSDAY MORNING....UNDERNEATH THE LOW-LEVEL JET AXIS. THUNDERSTORMS MAY REDEVELOP THURSDAY AFTERNOON ACROSS CENTRAL KS NEAR A STALLING FRONT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 78 63 78 / 60 30 60 50 HUTCHINSON 65 79 62 76 / 60 40 60 50 NEWTON 65 78 61 76 / 60 30 70 50 ELDORADO 65 78 63 77 / 40 30 60 50 WINFIELD-KWLD 66 78 64 79 / 40 30 60 50 RUSSELL 61 79 58 67 / 70 50 70 40 GREAT BEND 62 79 59 70 / 60 50 60 50 SALINA 66 80 61 74 / 70 50 70 50 MCPHERSON 65 79 61 75 / 70 40 70 50 COFFEYVILLE 67 78 65 79 / 40 30 60 50 CHANUTE 66 78 65 79 / 40 40 60 60 IOLA 65 78 64 79 / 40 40 60 60 PARSONS-KPPF 67 78 65 79 / 40 40 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, May 6, 2:36 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 236 PM CDT WED MAY 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 236 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH THIS EVENING. THE HIGHEST THREAT WILL BE GENERALLY ALONG AND WEST OF INTERSTATE 135...WHERE THE POTENTIAL FOR A STRONG TORNADO OR TWO ARE POSSIBLE...ALONG WITH LARGE HAIL AND DAMAGING WINDS. STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF 40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL. THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE WEATHER...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE SEVERE WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING GENERALLY ALONG AND WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 6, 4:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TORNADO MOUNT HOPE 37.87N 97.66W
05/06/2015 SEDGWICK KS TRAINED SPOTTER
&&
JMRLocal storm report, May 6, 5:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM BLIZZARD 6 SE BURRTON 37.95N 97.61W
05/06/2015 HARVEY KS TRAINED SPOTTER
TORNADO OBSERVED BY STORM SPOTTER
&&
MWMLocal storm report, May 6, 5:24 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL VIOLA 37.48N 97.64W
05/06/2015 M1.00 INCH SEDGWICK KS EMERGENCY MNGR
&&
JMRLocal storm report, May 6, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 6 N VIOLA 37.56N 97.63W
05/06/2015 SEDGWICK KS STORM CHASER
OBSERVED BRIEFLY CROSSING 71ST STREET SOUTH BETWEEN 247TH
WEST AND 263RD WEST.
&&
MWMSpecial weather statement, May 6, 5:49 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 549 PM CDT WED MAY 6 2015 KSZ051-067-068-062330- HARVEY KS-MCPHERSON KS-RENO KS- 549 PM CDT WED MAY 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS... NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MCPHERSON...MOUNDRIDGE...INMAN...BUHLER...BURRTON...GALVA AND MCPHERSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3836 9737 3797 9765 3802 9783 3845 9773 TIME...MOT...LOC 2248Z 203DEG 34KT 3807 9771 JAKUB
Special weather statement, May 6, 6:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT WED MAY 6 2015
KSZ049-051-062345-
SALINE KS-MCPHERSON KS-
616 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LINDSBORG...MOVING NORTHEAST AT
55 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...GALVA...ASSARIA...GYPSUM...KIPP AND
BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3881 9737 3862 9737 3838 9755 3849 9778
3888 9761
TIME...MOT...LOC 2316Z 209DEG 49KT 3851 9764
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:10 AM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| May 6, 2:21 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 7 hr |
| May 6, 2:35 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 6, 11:05 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 11 hr |
| May 6, 1:36 PM CDT | Special Weather Statement | ICT | Ellsworth | 39 min |
| May 6, 2:05 PM CDT | Special Weather Statement | ICT | Lincoln | 40 min |
| May 6, 2:13 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 47 min |
| May 6, 2:21 PM CDT | Tornado Warning | ICT | Lincoln | 24 min |
| May 6, 2:40 PM CDT | Tornado Warning | ICT | Lincoln | 18 min |
| May 6, 3:02 PM CDT | Special Weather Statement | ICT | Ellsworth | 28 min |
| May 6, 3:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 6, 4:18 PM CDT | Special Weather Statement | ICT | Russell | 42 min |
| May 6, 4:25 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| May 6, 4:36 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 30 min |
| May 6, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 27 min |
| May 6, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| May 6, 4:52 PM CDT | Tornado Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 38 min |
| May 6, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 18 min |
| May 6, 5:30 PM CDT | Tornado Warning | ICT | Sedgwick | 22 min |
| May 6, 5:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| May 6, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 44 min |
| May 6, 6:16 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 36 min |
| May 6, 6:41 PM CDT | Special Weather Statement | ICT | Lincoln | 49 min |
| May 6, 6:55 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.